Colorado, 2022

Flash Flooding and Damaging Winds in Colorado, August 6, 2022

August 6, 2022 · NWS PUB · 9 events in 3 counties and zones

Late afternoon thunderstorm activity pushed off the Palmer Divide moving east-southeast across the Colorado plains. Numerous flash flooding events, severe thunderstorm winds and some damage were reported across the region.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
9

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS PUB wrote it up.

Late afternoon thunderstorm activity pushed off the Palmer Divide moving east-southeast across the Colorado plains. Numerous flash flooding events, severe thunderstorm winds and some damage were reported across the region.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before the first event at Aug 6, 1:55 PM MST, 3 hours 10 minutes earlier.

Area forecast discussion, Aug 6, 1:55 PM MST, 3 hours 10 minutes before
Area Forecast Discussion
National Weather Service Pueblo CO
255 PM MDT Sat Aug 6 2022

.SHORT TERM...(This evening through Sunday)
Issued at 249 PM MDT Sat Aug 6 2022

Key Messages:

1.  Flash Flood risk increases for the southeast mountains and
adjacent plains on Sunday

Southwest flow and continued monsoonal tap has generated another
round of thunderstorms across the southeast mountains and adjacent
plains.  With a more eastward shift of the moisture plume aloft,
this will lead to a better chance for thunderstorms across the
plains this evening as they develop along a weak convergent
boundary/trough axis across southern portions of the southeast
plains.  Heavy rainfall will be the primary risk with all
thunderstorms today, however some pooling of higher dew points to
the north of the Arkansas River valley and east of the I-25 corridor
could lead to some strong to marginally severe thunderstorms across
northern portions of the southeast plains through this evening where
CAMS suggest thunderstorms may congeal into a thunderstorm cluster.
Downdraft CAPE is running over 1000 J/kg so gusty wind risk up to 60
mph will be the primary concern along with heavy rainfall...however
can't rule out some marginally severe hail as well, particularly
across northern Kiowa county later where CAMS suggest mean CAPE
could be nearing 2000 J/kg.  Thunderstorms should diminish over the
mountains by 8 PM and by 10 PM across the far eastern plains.

Well defined upper trough across UT will be clipping through
northern CO on Sunday, and this coupled with an advancing cold
front, upslope flow and a good moisture influx behind it will lead
to a widespread thunderstorms in the afternoon and evening for the
southeast mountains and adjacent plains.  CAPE increases to 1000 to
up to 2000+ J/kg if low level dew points in the lower to mid 60s
arrive in time behind the front as Nam12 suggests.  There are still
some discrepancies among the models with GFS suggesting a slower
frontal timing and thus drier surface dew points through the
afternoon with stronger influx occuring in the evening.  Either way,
signals point to a high end risk for flash flooding on burn scars
giving the presence of multiple triggers from the upper level trough
to the upslope flow and frontal boundary. Have had to warm up grids
slightly given later timing to the front and precipitable waters over
1 inch feeding into the southeast mountains and plains. Will be
issuing Flash Flood Watches with the afternoon package and have
confined them to the southeast mountains and adjacent plains for
now. As details on timing of the front and moisture advection behind
it become more clear, it is possible that expansions to the east may
be necessary. -KT

.LONG TERM...(Sunday night through Saturday)
Issued at 249 PM MDT Sat Aug 6 2022

Key Messages:

1) Widespread precipitation continues through Monday.

2) Gradual warming and drying trend by midweek.

Sunday Night-Monday...

The shortwave energy moving over the region will linger Sunday night
into Monday , meaning widespread precipitation is expected to stick
around through a good portion of the overnight, potentially
lingering into early Monday morning. Precipitation will likely
wane Monday morning, but may not dissipate completely, with
showers and thunderstorms ramping up again after midday, spreading
across the higher terrain, southern I-25 corridor, and
potentially the SE plains. Given the potential impact ceiling for
Sunday, Monday could be another flash flooding day, especially
over areas that see impacts on Sunday. Precipitation is expected
to decrease Monday evening. High temperatures will also cool
slightly again, sitting in the high-70s to mid-80s over most of
the area.

Tuesday Onwards...

The upper-level high will build back into the region starting on
Tuesday. This will decrease (but not eliminate) daily convection
across the higher terrain and increase high temperatures back
towards seasonal averages. Afternoon precipitation coverage
across the mountains will be isolated to scattered, and the higher
risk areas will still need to be watched for flash flooding
potential. Meanwhile, the plains will return to staying mostly
dry. The upper high will shift to the east and then south through
the rest of the week, and additional moisture will begin to advect
into the area after Thursday, which will serve to begin
increasing precipitation coverage again, likely spreading onto the
eastern plains starting on Friday. High temperatures will warm
slightly each day, hitting the mid-upper 90s over the eastern
plains by Saturday.

&&

.AVIATION...(For the 00Z TAFS through 00Z Sunday evening)
Issued at 249 PM MDT Sat Aug 6 2022

Winds will be primarily influenced by thunderstorm outflows through
the evening at all three terminals with KALS and KCOS most likely to
see VCTS through 00Z. Gusts up to 35 kts will be possible from
these. Thunderstorms should shift east of the terminals after 00z at
KALS and by 01-02z at KCOS and KPUB with winds decreasing through
the evening.  Variable VFR cloudiness will persist overnight.  A
cold front will bring northerly winds into KCOS around 15z and into
KPUB by 17z with winds shifting around from the east during the
afternoon.  Another round of showers and thunderstorms will develop
over the mountains around noon and push off into the adjacent plains
after 2 PM.  All three terminals will have a good chance for TSRA
with heavy rainfall causing MVFR Cigs/Vis along with gusty outflow
winds up to 50 mph. KCOS will have the best chance for TSRA into the
evening and will likely need a prevailing group to capture this with
future updates. -KT

&&

.PUB WATCHES/WARNINGS/ADVISORIES...
Flood Watch from Sunday afternoon through Sunday evening for
COZ072>080-083-087.

Flood Watch from Sunday afternoon through Sunday evening for
COZ081-082-084>086-088.

&&

SHORT TERM...KT
LONG TERM...GARBEROGLIO
AVIATION...KT
Hazardous weather outlook, Aug 6, 10:00 AM MST, 7 hours 5 minutes before
Hazardous Weather Outlook
National Weather Service Pueblo CO
1100 AM MDT Sat Aug 6 2022

COZ058>089-093>099-071700-
Western Mosquito Range/East Lake County Above 11000 Feet-
Leadville Vicinity/Lake County Below 11000 Feet-
Eastern Sawatch Mountains Above 11000 Feet-
Western Chaffee County Between 9000 and 11000 Feet-
Central Chaffee County Below 9000 Feet-
Western Mosquito Range/East Chaffee County Above 9000 Feet-
Saguache County West of Continental Divide Below 10000 Feet-
Saguache County East of Continental Divide Below 10000 Feet-
La Garita Mountains Above 10000 Feet-
Upper Rio Grande Valley/Eastern San Juan Mountains Below
10000 Feet-Eastern San Juan Mountains Above 10000 Feet-
Del Norte Vicinity/Northern San Luis Valley Below 8500 Feet-
Alamosa  Vicinity/Central San Luis Valley Below 8500 Feet-
Southern San Luis Valley-
Northern Sangre de Cristo Mountains Between 8500 And 11000 Feet-
Northern Sangre de Cristo Mountains Above 11000 Feet-
Southern Sangre de Cristo Mountains Between 7500 and 11000 Feet-
Southern Sangre de Cristo Mountains Above 11000 Feet-
Northwestern Fremont County Above 8500 Feet-
Western/Central Fremont County Below 8500 Feet-
Wet Mountain Valley Below 8500 Feet-
Wet Mountains between 6300 and 10000 Feet-
Wet Mountains Above 10000 Feet-
Teller County/Rampart Range Above 7500 Feet/Pikes Peak Between
7500 And 11000 Feet-Pikes Peak Above 11000 Feet-
Canon City Vicinity/Eastern Fremont County-
Northern El Paso County/Monument Ridge/Rampart Range Below
7500 Feet-
Colorado Springs Vicinity/Southern El Paso County/Rampart Range
Below 7400 Feet-Pueblo Vicinity/Pueblo County Below 6300 Feet-
Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet-
Trinidad Vicinity/Western Las Animas County Below 7500 Feet-
Crowley County-La Junta Vicinity/Otero County-
Eastern Las Animas County-Western Kiowa County-
Eastern Kiowa County-Las Animas Vicinity/Bent County-
Lamar Vicinity/Prowers County-Springfield Vicinity/Baca County-
1100 AM MDT Sat Aug 6 2022

This hazardous weather outlook is for portions of central...east
central...south central and southeast Colorado.

.DAY ONE...Today and Tonight

Showers and thunderstorms will be possible over the entire region
today. The best chance of storms will once again be over the
mountains, with the southern Sangre De Cristos seeing the best
chance of storms. All of the plains will also see a chance of
storms, with the greatest coverage of storms across Las Animas
and Baca counties as a stalled weak front will be located over
this region. A thunderstorms or two is expected to roll across the
I-25 corridor region later this afternoon and evening.

Localized heavy rain will be possible with the stronger storms,
and once again flash flooding could occur, especially in areas
which received heavy rain over the last few days, and across the
burn scar regions. Gusty outflow winds up to 50 to 60 mph will be
possible with a few of the stronger storms across the southeast
plains this afternoon and evening.

.DAYS TWO THROUGH SEVEN...Sunday through Friday

Increased shower and thunderstorm activity is expected Sunday and
Monday. Rain, heavy at times, is possible both days, though
Sunday looks like the day with the greatest widespread flooding
threat. Flash flooding over area burn scars, urban corridors, and
saturated soils may occur.

Less convective activity is expected for midweek. Scattered
thunderstorms are forecast Tuesday through Thursday over the
higher terrain, with more isolated storm activity along the I-25
Corridor.

Thunderstorms will be on the increase once again by Friday across
the higher terrain and I-25 Corridor.

.SPOTTER INFORMATION STATEMENT...

Weather conditions that meet reporting criteria for spotters will
be possible over portions of the region.

31/GARBEROGLIO

In the hours before

Special weather statement, Aug 6, 3:49 PM MST, 1 hour 16 minutes before
Special Weather Statement
National Weather Service Pueblo CO
449 PM MDT Sat Aug 6 2022

COZ076-077-062330-
Western/Central Fremont County Below 8500 Ft CO-
Northwestern Fremont County  Above 8500Ft CO-
449 PM MDT Sat Aug 6 2022

...A strong thunderstorm will impact portions of central Fremont
County through 530 PM MDT...

At 447 PM MDT, Doppler radar was tracking a cluster of strong
thunderstorm centered 8 miles northeast of Texas Creek, or 20 miles
northeast of Hayden Pass Burn Scar, moving northeast at 5 mph.

HAZARD...Winds in excess of 40 mph and locally heavy rainfall.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Heavy rain may cause rock or mud slides
         on highway 50 during the heavier rainfall.

This storm will remain over mainly rural areas of central Fremont
County between Texas Creek and Royal Gorge.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3837 10545 3839 10556 3867 10553 3862 10532
TIME...MOT...LOC 2247Z 218DEG 4KT 3849 10548

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

KT
Special weather statement, Aug 6, 3:54 PM MST, 1 hour 11 minutes before
Special Weather Statement
National Weather Service Pueblo CO
454 PM MDT Sat Aug 6 2022

COZ085-086-089-093-095-062345-
Pueblo Vicinity/Pueblo County Below 6300 Feet CO-
Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below
7400 Ft CO-Crowley County CO-Western Kiowa County CO-
La Junta Vicinity/Otero County CO-
454 PM MDT Sat Aug 6 2022

...A cluster of strong thunderstorms will impact portions of
northwestern Otero, southeastern El Paso, western Kiowa, Crowley and
northeastern Pueblo Counties through 545 PM MDT...

At 454 PM MDT, Doppler radar was tracking strong thunderstorms
capable of producing a landspout along a line extending from 12 miles
northeast of Boone to near Crowley to 10 miles southwest of Wild
Horse Point. Movement was northeast at 10 mph.

HAZARD...Landspouts, wind gusts of 50 to 55 mph, and penny size
         hail.

SOURCE...Radar indicated.

IMPACT...Minor damage to outdoor objects is possible. Gusty winds
         could knock down tree limbs and blow around unsecured
         objects.

Locations impacted include...
Rocky Ford, Fowler, Ordway, Manzanola, Olney Springs, Boone, Sugar
City, Crowley and Pueblo Depot.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3861 10405 3852 10405 3852 10347 3792 10380
      3801 10411 3832 10433 3862 10408
TIME...MOT...LOC 2254Z 207DEG 9KT 3838 10408 3827 10390 3845 10363

LANDSPOUT...POSSIBLE
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...55 MPH

mw
Special weather statement, Aug 6, 3:56 PM MST, 1 hour 9 minutes before
Special Weather Statement
National Weather Service Pueblo CO
456 PM MDT Sat Aug 6 2022

COZ071-072-074-075-087-062330-
Southern Sangre De Cristo Mountains Between 7500 and 11000 Ft CO-
Southern San Luis Valley CO-
Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Ft CO-
Northern Sangre de Cristo Mountains Between 8500 And 11000 Ft CO-
Southern Sangre De Cristo Mountains Above 11000 Ft CO-
456 PM MDT Sat Aug 6 2022

...A strong thunderstorm will impact portions of south central
Huerfano and northeastern Costilla Counties through 530 PM MDT...

At 452 PM MDT, Doppler radar was tracking a strong thunderstorm near
Cuchara, or 8 miles southwest of Indian Creek just off the edge of
the Spring Burn Scar. This storm was drifting slowly northeast at 5
mph.

HAZARD...Winds in excess of 40 mph and heavy rainfall rates of up to
         2 inches per hour.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Heavy rain may cause localized flooding
         of roads, creeks, streams and drainages.  If the storm
         remains strong as it enters the Spring Burn Scar, Flash
         Flooding will be possible.

Locations impacted include...
Open country centered 10 miles southeast of Fort Garland, and Spring
Burn Scar south of Highway 160 in Costilla county.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3727 10518 3736 10536 3755 10526 3745 10500
TIME...MOT...LOC 2252Z 217DEG 3KT 3737 10523

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

KT
Special weather statement, Aug 6, 4:03 PM MST, 1 hour 2 minutes before
Special Weather Statement
National Weather Service Pueblo CO
503 PM MDT Sat Aug 6 2022

COZ084-062330-
Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Ft
CO-
503 PM MDT Sat Aug 6 2022

...Strong thunderstorms will impact portions of northeastern El Paso
County through 530 PM MDT...

At 502 PM MDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Black Forest to near Calhan to near Simla.
Movement was northeast at 15 mph.

HAZARD...Wind gusts up to 50 mph, penny size hail and heavy rain.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Calhan, Ramah and Peyton.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3902 10406 3901 10433 3905 10479 3913 10473
      3913 10405
TIME...MOT...LOC 2302Z 221DEG 15KT 3910 10466 3909 10430 3908 10407

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH

mw
Special weather statement, Aug 6, 4:21 PM MST, 44 minutes before
Special Weather Statement
National Weather Service Pueblo CO
521 PM MDT Sat Aug 6 2022

COZ086-088-089-093-094-097-070000-
Pueblo Vicinity/Pueblo County Below 6300 Feet CO-
Las Animas Vicinity/Bent County CO-Crowley County CO-
Eastern Las Animas County CO-La Junta Vicinity/Otero County CO-
Trinidad Vicinity/Western Las Animas County Below 7500 Ft CO-
521 PM MDT Sat Aug 6 2022

...A cluster of strong thunderstorms will impact portions of Otero,
northeastern Las Animas, south central Crowley, southeastern Pueblo
and southwestern Bent Counties through 600 PM MDT...

At 521 PM MDT, Doppler radar was tracking strong thunderstorms along
a line extending from 13 miles north of Delhi to 10 miles southeast
of Timpas to near Higbee. Movement was north at 20 mph.

HAZARD...Wind gusts of 50 to 55 mph, penny size hail and heavy rain.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
La Junta, North La Junta, Rocky Ford, Swink, Manzanola, Higbee and
Timpas.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3815 10390 3806 10353 3807 10327 3757 10334
      3762 10370 3775 10411
TIME...MOT...LOC 2321Z 187DEG 17KT 3783 10404 3771 10365 3772 10339

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...55 MPH

mw
Special weather statement, Aug 6, 4:51 PM MST, 14 minutes before
Special Weather Statement
National Weather Service Pueblo CO
551 PM MDT Sat Aug 6 2022

COZ084-085-070045-
Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below
7400 Ft CO-
Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Ft
CO-
551 PM MDT Sat Aug 6 2022

...Strong thunderstorms will impact portions of southeastern El Paso
County through 645 PM MDT...

At 550 PM MDT, Doppler radar was tracking a cluster of strong
thunderstorms developing along a line extending from near Kutch to
near Truckton to 7 miles south of Schriever AFB. Movement was
southeast at 15 mph.

HAZARD...Wind gusts up to 50 mph, penny size hail and heavy rain.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Schriever AFB, Yoder, Truckton, Ellicott and Rush.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3864 10405 3862 10459 3879 10464 3885 10435
      3890 10406
TIME...MOT...LOC 2350Z 302DEG 11KT 3889 10398 3876 10426 3870 10457

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH

mw

The radar

The Pueblo radar (KPUX), 76 km away, was scanning. The volume nearest the first event began at 00:05 UTC.

Open the radar archive at this moment

Event by event

4 thunderstorm wind, 3 flash flood, 2 heavy rain. Local standard time, as filed.

Thunderstorm Wind, Otero

When
August 6, 5:05 PM MST to 5:06 PM MST
Where
Otero County, 0.88 mi NW of La Junta
Measured
50 kt (58 mph) estimated gust
Reported by
Law Enforcement
Coordinates
37.990, -103.550

Blown down power poll.

Thunderstorm Wind, Otero

When
August 6, 5:05 PM MST to 5:06 PM MST
Where
Otero County, 4.87 mi S of Rocky Ford
Measured
50 kt (58 mph) estimated gust
Reported by
Law Enforcement
Coordinates
37.980, -103.710

Two power poles blow over.

Thunderstorm Wind, Otero

When
August 6, 5:07 PM MST to 5:08 PM MST
Where
Otero County, 0.88 mi NE of (Lhx)la Junta Arpt
Measured
76 kt (87 mph) measured gust
Reported by
ASOS
Coordinates
38.060, -103.510

Thunderstorm Wind, Otero

When
August 6, 5:11 PM MST to 5:12 PM MST
Where
Otero County, 0.88 mi NW of La Junta
Measured
50 kt (58 mph) estimated gust
Reported by
Law Enforcement
Coordinates
37.990, -103.550

Blown down power pole.

Flash Flood, Otero

When
August 6, 5:35 PM MST to 8:35 PM MST
Where
Otero County, 1.09 mi W of La Junta to 1.56 mi W of La Junta
Cause
Heavy Rain
Reported by
Law Enforcement
Coordinates
37.980, -103.560

Underpass flooded and impassable.

Flash Flood, Otero

When
August 6, 5:45 PM MST to 8:45 PM MST
Where
Otero County, Swink to 2.84 mi SSW of Swink
Cause
Heavy Rain
Reported by
Department of Highways
Coordinates
38.020, -103.630

Flooding over Highway 50 in spots between Reynolds Ave and CR 24.

Heavy Rain, El Paso

When
August 6, 6:19 PM MST to 8:19 PM MST
Where
El Paso County, 4.76 mi ESE of Ramah
Reported by
Trained Spotter
Coordinates
39.090, -104.090

Reported 2.5 inches of rain.

Heavy Rain, El Paso

When
August 6, 6:26 PM MST to 8:26 PM MST
Where
El Paso County, 4.76 mi ESE of Ramah
Reported by
Trained Spotter
Coordinates
39.090, -104.090

Heavy rain reported, 3 inches.

Flash Flood, Bent

When
August 6, 7:39 PM MST to 10:39 PM MST
Where
Bent County, 4.41 mi W of Las Animas to 1.43 mi WSW of Las Animas
Cause
Heavy Rain
Reported by
Department of Highways
Coordinates
38.060, -103.300

Colorado DOT reports flooding on Highway 50 near mile marker 394 (between county road 5.5 and county road 6.25).

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
Heavy Rain
Rainfall totals unusual for the place and season that did not produce a flood.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Colorado in 2022Every state in 2022This day in weather historyWarnings in Colorado, August 2022

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1048649, 1048650, 1048648, 1048651, 1048643, 1048644, 1048654, 1048655, 1048645.